MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 641CF0620
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, the physician introduced a 6x20 orbit galaxy complex fill coil (641cf0620, l11790) in the rhv valve, while advancing coil through midway in the unspecified microcatheter (mc), the doctor faced resistance.After trying for few times, the physician withdrew the coil without additional interventions and used another one.The coil was deployed, and the case was finished successfully.There was no surgery delayed due to the reported event.Based on the product analysis of the device received, the embolic coil was found stretched and entangled with itself.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis of the device received, the embolic coil was found stretched and entangled with itself.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, the physician introduced a 6x20 orbit galaxy complex fill coil (641cf0620, l11790) in the rhv valve, while advancing coil through midway in the unspecified microcatheter (mc), the doctor faced resistance.After trying for few times, the physician withdrew the coil without additional interventions and used another one.The coil was deployed, and the case was finished successfully.There was no surgery delayed due to the reported event.A non-sterile unit g2 tdl complex fill coil 6x20 was received inside of a pouch.The device was visually inspected, and it was found that the embolic coil was noted entangled with itself with a stretched condition no other damages or anomalies were observed on the device during the visual analysis.The g2 tdl complex fill coil 6x20 was inspected under microscope and the embolic coil was found stretched and entangled with itself.The functional test could not be performed due to the stretched and entangled conditions noted on the embolic coil.A manufacturing record evaluation (mre) was performed for the finished device l11790 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection, functional test could not be performed due to the condition in which the device was returned.During the visual and microscopic analysis of the device, the embolic coil was noted stretched and entangled with itself, these conditions are related with the customer complaint regarding ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Resistance/friction-during advancement is a known potential issue associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use do contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
G2 TDL COMPLEX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12583049
Report Number3008114965-2021-00502
Device Sequence Number16445187
Product Code KRD
UDI-Device Identifier10878528009594
UDI-Public10878528009594
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number641CF0620
Device Catalogue Number641CF0620
Device Lot NumberL11790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER